Allergic skin reactions

Picture of hives from an allergic skin reaction

An allergic reaction to medicine can cause hives. They appear as raised, red, itchy bumps (wheals) of different shapes and sizes, with defined red margins and pale centers. Hives may appear and then disappear at random and seem to move from place to place on the skin.

Picture of areas affected by an allergic skin reaction to medicine

An allergic reaction to medicine can cause a rash that looks like measles. See the picture above for the areas most commonly affected by the rash.

Last Updated: July 7, 2009

Author: Bets Davis, MFA

Medical Review: E. Gregory Thompson, MD - Internal Medicine & Harold S. Nelson, MD - Allergy and Immunology

related physicians

related services

Bon Secours International| Sisters of Bon Secours USA| Bon Secours Health System

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Privacy Policy. How this information was developed to help you make better health decisions.

© 1995-2010 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.